MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of apb-2.5-4-3d-es.Lot#:223222044 found the axium prime coil returned within the introducer sheath.The introducer sheath was correctly assembled on the pusher with the wave-lock at the proximal end.The pusher was broken with the release wire intact at ~ 6.6cm from the proximal end.No damages were found with the introducer sheath.The implant coil was damaged within the introducer sheath.No other anomalies were observed.The axium prime coil could not be used for resistance testing with an in-house catheter due to its damaged condition.Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed.The axium prime implant coil was found damaged.In addition, the pusher was returned broken.The axium prime coil can become damaged if advanced against resistance.It is possible that these damages occurred when the customer attempted to advance the coil through the catheter against the resistance.Possible causes of resistance include the use of a damaged catheter, incompatible catheter, lack of hydration before the procedure, patient tortuous anatomy and lack of continuous flush with heparinized saline during delivery.The device was prepared according to the instructions for use (ifu).Information regarding a continuous flush was not provided.The patient¿s vessel tortuosity was moderate.The model and lot numbers for the microcatheter used in the event were not provided; therefore, compatibility could not be assessed.Since the microcatheter was not returned, an analysis could not be performed.The root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance in the microcatheter during delivery.The patient was undergoing a coil embolization procedure to treat an unruptured amorphous anterior communicating artery aneurysm.The aneurysm max diameter was 3.7mm and the neck diameter was 1.2mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).Two coils had already been deployed successfully.The third coil was not advancing smoothly in the middle segment of the microcatheter; there was resistance.The doctor tried twice to deliver the coil but continued to feel resistance so the coil was removed and replaced with another manufacturer's device to continue the procedure.The procedure was completed without further issue.There was no damage noted to the catheter or the coil.There was no harm or injury to the patient.2022-09-17 email (for, rep, hcp): additional information received reported the coil come out of the introducer sheath smoothly.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17238516
Report Number9612164-2023-02851
Device Sequence Number17943699
Product Code KRD
UDI-Device Identifier00847536021204
UDI-Public00847536021204
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot Number223222044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale